Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Have prolonged cough. Test showed raised eosenophyil count. Any advice to get cure?

User rating for this question
Very Good
Answered by

Allergist and Immunologist
Practicing since : 1999
Answered : 584 Questions
Question
Hi doctor,

I have prolonged cough, i approached doctor and doctor asked me to take AEC test, In the Test report, Doctor found that Eosenophyil count is more then the normal count, doctor told me it is allergic problem and he provided some tablets like montec L.c 30 mg,

If i take montec l.c thn it is good for 1 or 2 days, if stop the tablet then Cough is continuing, i am suffering very high,

Please kindly advise me how can i recover completely from these allergic ? or how can i reduce the Eosenophyila ?

What thing else i have to do ?

Posted Sat, 26 Jan 2013 in Asthma and Allergy
 
 
Answered by Dr. Sujoy Khan 1 hour later
Hello,
Welcome to Healthcare Magic and thank you for writing to us.

Your problems are consistent with house dust mite allergy.
I would suggest you either blood tests or skin prick tests against the complete aero-allergen panel to find out the extent of allergies.
House dust mite allergy starts with runny nose, sneezing, coughing that leads onto airway problems such as asthma.

Montek LC is a weak antihistamine plus leukotriene antagonist and will work in combination with a stronger antihistamine like allegra 180mg once daily in the morning. You will also need a steroid nasal spray like Flixonase 2 sprays per nostril twice daily for 3 months along with the tablets for good effect. Nasal steroid sprays take 1 month to start to work in full effect, so stopping after 2 weeks will provide no benefit.
20% of people fail optimal medical therapy, and will need immunotherapy (injection or tablet form) for 3-5 years.
I would suggest trying the optimal medical therapy first before immunotherapy.

I hope this helps.
Best Wishes.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor